I have taken name brand Cardizem CD for years along with 3 other bp meds. The pharmacys here can't get the name brand Cardizem for some reason now so switched me to Cartia XT. I started this today early morning like I took the name brand. That was at 5;30 a.m. At 11 a.m. I took my bp and HR as I do daily. Its consistently around 110/70 with HR in upper 40s to low 50s. Never gets above 70 as EP wants it this way due to an autonomic dysfunction. It was 145/92 HR 64. I was just sitting there about 10 min later and my HR jumped to 100 bpm(hasn't done this for 3 years) My EP has instructed me if it goes over 70 resting to call him so I did. They told me the generic is the same as name brand and wouldn't cause this and to drink more fluids today. My HR came down to 58 this afternoon more my normal. Tonight I took bp it was 163/94 HR 67. My question is Has anyone had this happen by switching to the generic bp med? I am also on vasotec,metoprol, and micardis. Sorry this is so long. I just don't know if my body has to adjust to new med or what. All my drs are closed now until after Christmas so can't call my primary for his opinion.
Sorry to read you are having problems. But, I can't relate to your numbers they all seem so low, historically. But, you post clearly points out you have been achieving medically set goals, just another example of how little I know.
I believe generic drugs have to be approved, i.e., demonstrate to some regulatory process that they have very similar contents/effect. That said, I am sure I have read/heard of people who could not get the same results from a generic. I believe my prescription insurance, while requiring I use generics to minimize my and their cost, does provide for use of patented drugs - may require a special "note" from my doctor. Sorry if this doesn't make sense. I am saying I believe some people do not get satisfactory results from some generic drugs.
Thanks for your reply. I just don't know what to think. The elevated bp is concerning me. Last night it was 164/94 but HR was 67 so that parts okay except I am used to the slow HR and it feels awful to me when it gets over 65 now.
I guess I am going to have to just grin and bear it as at least in this area the cardizem cd isn't available. I am upset as finally my very labile bp had stabilized and HR was doing what we need to avoid the fainting spells that come with elevated HR.
Thanks again for responding to me. Have a good Christmas.
I think you have to get you BP back to normal levels, but that isn't something that requires emergency attention, I believe. I think you need to discuss what options you have to return to the Cardizem CD results. Is this a beta blocker? Metoprolol is also a generic that is widely available and inexpensive. Calcium channel blockers can also be used to lower BP. Both of these also lower HR, which I think you don't need, but it you do well on a lower HR then anything over 40 at rest should be fine. Too much BB causes my BP and HR to drop and I get dizzy spells, especially if I suddenly change my physical activity level
Cardizem is a calcium channel blocker. I also take metoprol along with 2 other bp meds. My HR used to run around 150 and the EP wants it below 70 and he is okay with it at 40 as long as I am not dizzy etc. They had to slow my HR to help the autonomic dysfunction I have that was causing me to faint. It seems name brand Cardizem supply houses are out so Cartia is what I have to take.
This afternoon my bp fell to 106/70 with HR 56 which is more normal for me. I am wondering if the body has to adjust when different med is added? I have never heard that though. Will see tonight how the bp is. I am hoping my bp isn't going to become labile again going from high to low or vice versa in seconds. I sure hope not.
Checking my bottles of prescription medications I find the CCB I am taking is a generic of Diltiazem, or maybe that is the generic. I currently take the normal release at 120 mg twice a day. I started on SR 240 once a day, but the regular release is much less expensive. I've done the same with Metoprolol, I thak 25 mg twice a day rather than a 50 mg SR once a day.
I have never noticed any reaction to changing the form of my medication beyond that when I tried to take 100 MG BB twice a day.
I take 360 mg of Cardizem.and 25 mg metoprol(BB) twice a day. I think I am just weird but somehow changing to generic threw me off. My bp is elevated again tonight but HR is 47. I guess I am back.to having the labile bp.
I do like the fact generic is so much cheaper than name brand but if it doesn't work its not worth the savings.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.